MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / XCELA PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / XCELA PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965457330
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device from the reported incident has been returned to angiodynamics for evaluation, however the investigation is still in process.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported, after placing a dual lumen picc line, the valve on one of the lumens allowed blood to come back.The picc line was replaced.No patient injury or complications were reported.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2016 angiodynamics complaint report was reviewed for the xcela picc w/pasv product family and the failure mode "leakage - valve / blood back-up." no adverse trend was identified.As received, the catheter was contaminated with bio matter inside and out.The valves were visualized microscopically, and the valves discs were confirmed to be slit and centered.There were no molding/manufacturing related non-conformances noted to the returned sample, nor were kinks, compressions or other damage noted.During the cleaning process a 10ml syringe was used to infuse the cleaning solution through the valve and through the catheter.Infusion could not be performed due to the bio matter {dried blood}.The sample was soaked in the cleaning solution (bleach and warm water mixture), after which the bio matter was able to be removed.A guidewire (0.018") was inserted through the lumens of the returned sample without difficulty, confirming patency.The infusion and aspiration pressures were measured on each valve, per angiodynamics procedures, and were found to meet specification.The tip of the catheter was cross-sectioned and did not show any thin spots.The tubing id, od, and thickness of the septum wall and tubing wall were measured and met specification.The reported complaint description could not be confirmed for valve leaking, as the returned used sample was evaluated and found to be visually and functionally acceptable, i.E.Met specification.A definitive root cause for this incident could not be determined but potential contributing factors may include the end user not securing the end cap during routine maintenance, catheter care as described in the directions for use.(b)(4).

Brand Name
ANGIODYNAMICS / XCELA PICC WITH PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5551878
Report Number1317056-2016-00048
Device Sequence Number13540475
Product Code LJS
UDI-Device IdentifierH965457330
UDI-PublicH965457330
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091261
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 03/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue NumberH965457330
Device Lot Number4986635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2016
Supplement Report FDA Received Date07/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1